MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23160
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, part of the device was discarded, only part of the device will be returned.Pma/510(k) number = k122796.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the left lower extremity for limb salvage, involving a male patient approximately 80 years of age, a cxi support catheter separated at the hub and subsequently separated into several pieces upon removal.Pedal access was obtained behind the ankle bone and another manufacturer's wire was used.The patient's anatomy was reportedly very calcified.While backing the catheter off the wire by pulling on the hub, the hub separated from the sheath.Resistance was reported upon removal of the device.There was no blood loss.The fitting was not attached to another device at the time of separation.A "kelly clamp" was used to pull the catheter back to maintain access with the other manufacturer's wire.Reportedly, while forcefully pulling the catheter with the clamp, the catheter broke into several pieces.No portion of the device was left in the patient.Some of the pieces were discarded in the procedure room.This event is reported under patient identifier (b)(6).During the same procedure, another cxi support catheter was used in the pedal access site.Once the device was removed and flushed, it was noted that the device was leaking near the hub.It is unknown if the leak was at the hub or in the sheath material.This event is reported under patient identifier (b)(6).The procedure continued without incident with a third catheter and second wire; however, the procedure was overall aborted as the intervention was unsuccessful.The lesion was unable to be crossed due to the patient's disease progression.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used cxi catheter was returned in several pieces for investigation.The strain relief was removed to determined if the hub, or shaft, separated.Upon further inspection, shaft material was visually verified to be inside the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, the sub assembly did note a nonconformance for shaft damage.However, the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but to the patient¿s condition and the nature of the procedure.Its possible that excessive torque was applied while attempting to pass the catheter through the lesion, which caused the accordioning and subsequent separation of the catheter under the strain relief.The additional separations resulted from the reported difficulty in removing of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8724596
Report Number1820334-2019-01497
Device Sequence Number11194996
Product Code KRA
UDI-Device Identifier00827002231603
UDI-Public(01)00827002231603(17)220205(10)9499135
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model NumberG23160
Device Catalogue NumberCXI-2.3-14-135-0
Device Lot Number9499135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND WIRE
Outcome Attributed to Adverse Event Required Intervention;